Format

Send to

Choose Destination
See comment in PubMed Commons below
Nihon Rinsho. 2013 Apr;71(4):751-6.

[Selective serotonin reuptake inhibitor and gastrointestinal hemorrhage].

[Article in Japanese]

Author information

1
Department of Internal Medicine, Teikyo University.

Abstract

Selective serotonin reuptake inhibitors (SSRI) are widely used antidepressants characterized by less-frequent adverse effects compared with classical anti-depressive agents. On the other hand, SSRI can cause hemorrhagic events more due to impaired platelet aggregation induced by a depletion of serotonin in the peripheral platelet. Epidemiological studies have indicated that patients taking SSRI are predisposed to gastrointestinal hemorrhage, especially in case that nonsteroidal anti-inflammatory drugs are prescribed concomitantly. Here we describe a risk of the gastrointestinal hemorrhage in patients taking SSRI.

PMID:
23678611
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center